Wisconsin, 2022Tornado in Wisconsin, May 25, 2022
May 25, 2022 · NWS MKX · 1 event in 1 county or zone
Mostly large branches and some small sheds that were lofted from this weak tornado. Storm spotters shared video of the tornado from a nearby field.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mostly large branches and some small sheds that were lofted from this weak tornado. Storm spotters shared video of the tornado from a nearby field.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 25, 2:49 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, May 25, 2:49 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
349 PM CDT Wed May 25 2022
.SHORT TERM...
(Issued 349 PM CDT Wed May 25 2022)
Tonight through Thursday night:
Dense fog developed over Lake Michigan and pushed inland across
the lakeshore counties early this afternoon. The fog will
gradually diminish as the showers along the surface warm front
moves in. The Chicago NWS office is issuing tornado warnings along
the front. These are low-topped storms that are rotating. This is
due to strong low level shear and helicity, but weak instability
along the warm frontal boundary. This environment where tornadoes
are possible will move through southeast WI from 4 pm through 6
pm.
Southern WI will remain in the warm sector tonight through
Thursday evening as a closed upper low tracks across MO and IL.
Another wave of vorticity will bring a decent chance for scattered
showers and possible thunderstorms to southeast WI Thu midday
through the early evening. The cold front with northerly winds
will move through southern WI Thu night and wipe out our precip
chances.
Cronce
&&
.LONG TERM...
(Issued 349 PM CDT Wed May 25 2022)
Friday through Wednesday:
As we head into the weekend, a ridge is expected to build into
the Central CONUS and a trough will dig into the Western CONUS. As
the ridge begins to gradually build into the area Friday, a
surface low will be exiting to the northeast out of the Great
Lakes Region. As the low exits and the subsequent ridge builds
in, there could be a chance for some lingering rain showers during
the morning hours across southeastern Wisconsin.
As the upper level heights increase and drier air moves in Friday,
conditions are expected to be dry. There will be a deformation
zone that sets up to the north and west of the state Friday
through the long weekend. This upper level stretching and shearing
of the wind flow should be enough to generate some rain and
thunderstorms to the north and west of our CWA. There is a small
chance that some of these showers and storms could sneak into
south central Wisconsin as they move east. This low chance for rain/storms
to be advected into our area, will continue as the upper-level
pattern becomes highly amplified early next week.
With the high pressure rooted in place over the Great Lakes
Region, strong WAA will start in earnest Saturday when winds shift
to southerly. This will bring increasingly humid and hot
conditions to southern Wisconsin. Forecast highs Sunday through
Tuesday are already in the mid to upper 80s, with ensembles
showing the potential for 90s. The overnight lows are also
expected to remain warm as well with lows in the mid 60s to low
70s during this time. As it stands now, the long weekend is
looking hot and humid, with very small chances for some
rain/storms to sneak into south central Wisconsin. Will have to
keep an eye out for any chance for the ridge to begin breaking
down, as this will give southern Wisconsin a better chance for
some thunderstorms.
Patterson
&&
.AVIATION...
(Issued 349 PM CDT Wed May 25 2022)
Ceilings are IFR across most of southern WI today with some LIFR
in southeast WI. Visibility dropped to a quarter mile in the
lakeshore counties due to lake fog pushing inland. Improvement is
arriving with the rain along the surface warm front that is moving
into southeast WI this afternoon. Thunderstorms are possible along
and behind this front. There is a small chance of a tornado in far
southeast WI along the front this afternoon/evening.
Cronce
&&
.MARINE...
(Issued 349 PM CDT Wed May 25 2022)
Low pressure over western Missouri will lift into central
Wisconsin tonight while weakening. Steady easterly winds will
become southerly this evening behind the associated warm front.
Areas of fog are developing across southern Lake Michigan and
should expand northward tonight as an area of widespread rain
tracks over the colder waters, followed by a increasingly humid
air mass moving in as winds become southerly. There is a marine
Dense Fog Advisory in effect for the south half of Lake Michigan
and the MKX Nearshore waters until 09z/4am. This is probably not
long enough since the warm front will be hung up over northern LM
until Thursday night. Also, we might need to expand the advisory
into northern LM, but we will continue to monitor webcams and
observations.
Another low over eastern Kansas will slowly move across Illinois
Thursday night while weakening. Winds will become northerly
Thursday night into Friday. Lighter and more southerly winds
return as we head into the holiday weekend.
Cronce
&&
.BEACHES...
(Issued 349 PM CDT Wed May 25 2022)
There is a high swim risk through this evening. East to southeast
winds of 20 to 30 kt will result in dangerous currents on Lake
Michigan beaches and breaking waves. A beach hazard statement is
in effect for all lakeshore counties.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060 until 4 AM Thursday.
Dense Fog Advisory...WIZ060-WIZ066-WIZ071-WIZ072 until 6 PM
Wednesday.
Beach Hazards Statement...WIZ066-WIZ071-WIZ072 until 9 PM
Wednesday.
LM...Dense Fog Advisory...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 4 AM
Thursday.
Small Craft Advisory...LMZ643-LMZ644 until 4 AM Thursday.
Dense Fog Advisory...LMZ645-LMZ646...9 PM Wednesday to 4 AM
Thursday.
Small Craft Advisory...LMZ645-LMZ646 until 9 PM Wednesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, May 25, 4:09 PM CST, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
509 PM CDT Wed May 25 2022
WIZ046-047-051-052-056>060-062>072-262215-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
509 PM CDT Wed May 25 2022
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
A high swim risk is expected through this evening along the Lake
Michigan beaches. See the latest Beach Hazard Statement for
details.
Thunderstorms are possible through tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Wednesday
Thunderstorms are possible Thursday. Thunderstorm chances return
for portions of central Wisconsin on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-262215-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
509 PM CDT Wed May 25 2022
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
Small craft conditions are expected through tonight.
Thunderstorms are possible today and tonight.
Areas of dense fog are expected through tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Wednesday
Thunderstorms are possible Thursday. Thunderstorm chances return
for the nearshore waters near Sheboygan on Saturday.
Patchy fog is expected Thursday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-262215-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
509 PM CDT Wed May 25 2022
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
Areas of dense fog are likely through tonight, especially across
the south half of Lake Michigan.
Thunderstorms are possible through tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Wednesday
Areas of dense fog may linger across portions of Lake Michigan on
Thursday.
Thunderstorms are possible Thursday. Thunderstorm chances return
this weekend, mainly across the northern half of Lake Michigan.
www.weather.gov/mkx
In the hours before
Special weather statement, May 25, 3:03 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
403 PM CDT Wed May 25 2022
WIZ052-059-065-070-252215-
Sheboygan-Washington-Waukesha-Walworth-
Including the cities of Plymouth, Sheboygan Falls, Howards Grove,
Oostburg, West Bend, Germantown, Hartford, Waukesha, Brookfield,
New Berlin, Menomonee Falls, Muskego, Whitewater, Delavan,
Elkhorn, Lake Geneva, and East Troy
403 PM CDT Wed May 25 2022
Patchy dense fog is with visibility down to one quarter mile is possible
until 5 pm. Turn on your headlights and prepare to slow down if
you encounter fog while traveling.
MRC
Tornado, Rock
- When
- May 25, 5:45 PM CST to 5:55 PM CST
- Where
- Rock County, 4.76 mi E of Newark to 2.09 mi SW of Afton
- Rating
- EF0
- Path length
- 3.48 mi
- Path width
- 50 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.539, -89.138
Lone tornado on this day with most of this damage being from broken tree parts and some small sheds that were lofted. One trampoline was blown from the backyard over the top of the house and into the front yard.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 25, 20221 death · $141,000 · 65 kt wind · 7 events
- Tornado and Damaging Wind in Texas, May 25, 2022$105,000 · EF1 · 2 events
- Tornadoes and Damaging Winds in Mississippi, May 25, 2022$107,000 · EF0 · 24 events
- Damaging Winds in Tennessee, May 25 to 26, 2022$64,000 · 55 kt wind · 12 events
- Damaging Winds in Louisiana, May 25, 2022$32,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Florida, May 25, 2022EF1 · 3 events
- Tornado in Illinois, May 25, 2022EF1 · 1 event
- Tornado and Damaging Winds in Alabama, May 25, 2022$19,000 · EF0 · 10 events
- Damaging Winds in Mississippi, May 25, 2022$19,000 · 50 kt wind · 5 events
- Heat in California, May 25, 202218 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 25, 202260 kt wind · 17 events
- Damaging Winds in Ohio, May 25, 2022$16,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1017306.